Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 287, NWS Nashville, TN

August 7, 2000Cannon County, DeKalb County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 7, 2000, 3:56 PM CDT for Cannon County, DeKalb County, Wilson County, Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 7, 2000, 3:56 PM CDT (20:56 UTC)
Expired
Aug 7, 2000, 4:30 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cannon County, TN, DeKalb County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 54 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 3:56 PM CDTThunderstorm Wind 50 ETemperance Hall, TNNWS employee reported a few trees down across a road.
Aug 7, 4:25 PM CDTThunderstorm Wind 50 EAuburntown, TNLaw enforcement reported a few trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 072057
SVRBNA
TNC015-041-189-072130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
356 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CANNON COUNTY IN TENNESSEE
  WESTERN DE KALB COUNTY IN TENNESSEE
  SOUTHEASTERN WILSON COUNTY IN TENNESSEE

* UNTIL 430 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF STATESVILLE
  ...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIBERTY AT 425 PM CDT

DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE <EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

$$

JLM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 7, 2:35 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CDT MON AUG 7 2000

OUTFLOW BOUNDARY NOTED ON RADAR CURRENTLY MOVING ACROSS NASHVILLE
METRO AREA WITH NUMEROUS SHOWERS AND THUNDERSTORMS TO THE NORTHWEST.
ACTIVITY IS MOVING EAST SOUTHEAST...AND WITH MOIST UNSTABLE AIR
ACROSS MIDDLE TN...ACTIVITY SHOULD CONTINUE. FIRST PERIOD POPS WILL
BE BASED ON RADAR TREND BEFORE ZONE ISSUANCE. BEST GUESS IS 40-50
POPS MAINLY DURING THE EVENING.

SURFACE HIGH OFF SOUTHEAST COAST GIVING SOUTHWEST WINDS AND PUMPING
IN PLENTY OF LOW LEVEL MOISTURE. WATER VAPOR ALSO SHOWS SUBSTANTIAL
MOISTURE MOVING INTO REGION. THROUGH THE FORECAST PERIOD...MOST OF
THE UPPER LEVEL ENERGY WILL BE TO OUR NORTH. THE FLAT UPPER RIDGE
OVER THE SOUTH WILL WEAKEN SOMEWHAT AS RIDGING BUILDS IN THE WEST.
MODEL DIFFERENCE MAKE IT HARD TO PIN DOWN PARTICULAR PERIODS FOR
GREATEST POPS. IN GENERAL...HIGHER POPS WILL BE ALONG PLATEAU AND IN
NORTH. OUTFLOW BOUNDARIES FROM OHIO VALLEY CONVECTION AS WELL AS
TAIL END OF UPPER LEVEL FEATURES WILL HAVE GREATEST POTENTIAL IMPACT
IN THE NORTH PART OF MIDDLE TN AND NORTH PLATEAU. FORECAST SOUNDINGS
SHOW PRECIPITABLE WATER VALUES REMAINING NEAR 1.75...SO HEAVY
DOWNPOURS WILL BE LIKELY WITH ANY THUNDERSTORMS.

MUGGY CONDITIONS WILL CONTINUE AND TEMPERATURE FORECAST WILL BE
MAINLY PERSISTENCE. CHANCE THUNDERSTORMS WILL CONTINUE IN EXTENDED
WITH GREATEST CHANCE AHEAD OF FRONT ON FRIDAY...BASED ON NATIONAL
GUIDANCE.

PRELIMINARY NUMBERS FOR COORDINATION ONLY...
BNA 76/95/75/94 4333
CSV 72/86/70/87 5344

.BNA...NONE.
SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:37 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart23 min
Aug 7, 3:34 PM CDTSevere Thunderstorm WarningOHXJackson26 min
Aug 7, 4:29 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Warren, White46 min
Aug 7, 4:29 PM CDTSevere Thunderstorm WarningOHXCannon46 min
Aug 7, 5:15 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren45 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.